Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 190, NWS Tallahassee, FL

December 16, 2000Terrell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 16, 2000, 5:59 PM EST for Terrell County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 16, 2000, 5:59 PM EST (22:59 UTC)
Expired
Dec 16, 2000, 6:30 PM EST
In force
31 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Terrell County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 16, 5:00 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 162259
SVRTLH
GAC273-162330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 PM EST SAT DEC 16 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TERRELL COUNTY IN GEORGIA

* UNTIL 630 PM EST...

* AT 559 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 6 MILES WEST OF CLARKS
  MILL...OR ABOUT 6 MILES NORTH OF MORGAN...MOVING NORTHEAST AT 50
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DAWSON...PARROTT BY 605 PM EST...
  BRONWOOD...SASSER BY 610 PM EST...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.

5
LAT...LON 3164 8453 3162 8446 3164 8431 3180 8429
          3191 8457

.END
12-WATSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 4:50 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Dec 16, 4:50 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
450 PM EST SAT DEC 16 2000

*UPDATED TO INCLUDE NEW TORNADO WATCH INFORMATION.

BEEN A VERY BUSY DAY WITH 9 TORNADO AND 6 SVR TSTM WARNINGS AT THE
MOMENT. VARIOUS REPORTS OF SERIOUS INJURIES AND DAMAGE TO HOMES IN
SE ALA NRN SXNS IN PANHANDLE.

BRIEFLY STRONG SQUALL LINE AHEAD OF MAIN FRONT BARRELED THRU WRN
PANHANDLE AND SE ALA WITH ONE CELL IN PARTICULAR REGENERATG AND
GENERTG MUCH DAMAGE. LINE SLOWED DOWN WITH CELLS TRAINING NEWD
RATHER THAN EWD SO ACTIVITY BEING CONFINED TO ONE AREA. MAIN FRONT
FROM LA/MS BORDER NEWD MISSISSIPPI AND MOVING EWD. ASSOD WX
FORECASTED TO CROSS CWFA BEGINNING LATE EVENING SE ALA TO ABOUT 9 AM
SE BIG BEND. CULPRIT IS DIGGING TROF WITH STRONG H85 JET AND H25
150+ KNOT JET DIGGING DOWN BACKSIDE OF TROUGH. LATEST RUNS ALL SHOW
TROF FARTHER SOUTH THAN 00Z RUNS. STRONGEST ACTIVITY REMAINS IN
CNTRL/NRN ALA BUT ENUF ENERGY TO CAUSE "HAVOC' ACROSS SXNS OF CWFA.
LIKELY POPS THRU 1ST PD WITH LINGERING POPS SE THIRD CWFA (MAINLY
SCNTRL/BIG BEND) 2ND PERIOD. SEVERE WX REMAINS A THREAT THRU TONIGHT
ALTHO TORNADO WATCH MAY EXPIRE AT 5 PM EST.

BEHIND FRONT...RAPID CAA...DROP IN TEMPS/RH WITH HIGHS TOMORROW
LITTLE DIFFERENT FROM LOWS TONIGHT. AND FOR MONDAY NIGHT...TEMPS TO
BOTTOM OUT TO LOW TO MID 20S INLAND AND HARD FREEZE LOOKS GOOD.

MARINE: WINDS AND SEAS TO INCREASE RAPIDLY ALONG AND BEHIND THE
FRONT. AFTER TALKING TO TPC WILL GO SCA THIS EVENING INCREASING TO
MINIMAL GALE CONDS OVERNIGHT.

FIRE WEATHER:RAPID DRYING OUT OF AIRMASS TOMORROW WITH 20 FOOT WINDS
ABOVE 15 KNOTS MAKES RED FLAG WARNING ALL FLA A NO BRAINER. WATCH
FOR MONDAY.

PRELIM NUMBERS...

TLH  045 047 025 030 7100
PFN  042 049 032 053 7200
DHN  037 042 024 052 6-00
ABY  041 044 025 048 7200
VLD  045 051 026 053 7300

.TLH...
AL...TORNADO WATCH UNTIL 10 PM CST.
GA...TORNADO WATCH UNTIL 11 PM EST.
FL...GALE WARNING FOR PANHANDLE WATERS...EXTENDING TO APALACHEE BAY
     AFTER MIDNIGHT.
     SCA UNTIL MIDNIGHT APPALACHICOLA RVR TO SUWANNEE RVR.
     RED FLAG WARNING SUNDAY AFTERNOON ALL COUNTIES.
     FIRE WEATHER WATCH MONDAY AFTERNOON ALL COUNTIES.

BLOCK/BARRY

In the hours before

Special weather statement, Dec 16, 4:38 PM EST, 1 hour 21 minutes before
ALZ065>069-GAZ120>131-142>148-155>161-170400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 PM EST SAT DEC 16 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR
SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA...
EFFECTIVE UNTIL 11 PM EST...(10 PM CST).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...
GENEVA...DALE...HENRY...AND HOUSTON. IN GEORGIA...QUITMAN...CLAY...
EARLY...MILLER...SEMINOLE...RANDOLPH...CALHOUN...BAKER...DECATUR...
TERRELL...DOUGHERTY...MITCHELL...GRADY...LEE...WORTH...COLQUITT...
THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...
BERRIEN...LANIER...AND LOWNDES.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

17-GOULD
Special weather statement, Dec 16, 5:22 PM EST, 37 minutes before
ALZ065>069-GAZ120>131-142>148-155>161-170400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 PM EST SAT DEC 16 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR
SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA...
EFFECTIVE UNTIL 11 PM EST...(10 PM CST).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...
GENEVA...DALE...HENRY...AND HOUSTON. IN GEORGIA...QUITMAN...CLAY...
EARLY...MILLER...SEMINOLE...RANDOLPH...CALHOUN...BAKER...DECATUR...
TERRELL...DOUGHERTY...MITCHELL...GRADY...LEE...WORTH...COLQUITT...
THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...
BERRIEN...LANIER...AND LOWNDES.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE}
WARNINGS.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 3:27 PM ESTTornado WarningTAEEarly48 min
Dec 16, 3:52 PM ESTSevere Thunderstorm WarningTAEMiller23 min
Dec 16, 4:08 PM ESTTornado WarningTAEBaker, Calhoun, Early52 min
Dec 16, 4:31 PM ESTTornado WarningTAEDougherty44 min
Dec 16, 4:54 PM ESTTornado WarningTAELee, Terrell36 min
Dec 16, 5:45 PM ESTSevere Thunderstorm WarningTAEDougherty30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.